Acute tubulo-interstitial nephritis requiring dialysis associated with intermittent rifampicin use: case report.
Аннотация
Rifampicin is one of the most effective antibiotics used for the treatment of tuberculosis and severe staphylococcal infections. Intermittent administration of high doses of rifampicin has been associated with frequent adverse reactions, including hepatotoxicity and nephrotoxicity, sometimes resulting in acute renal failure. We describe a case of rifampicin-associated acute renal failure, with biopsy findings of tubulointerstitial nephritis; inflammatory cells were characterized by immunohistochemistry, which showed immunoreactivity for CD3 and CD5 (T lymphocytes) and for CD68 (macrophages). The patient presented with a very rapid systemic reaction to the offending drug and rapid deterioration of renal function, which required dialysis treatment. The response to rifampicin discontinuation was excellent: no further therapy was required, as renal function began to improve within several days and returned to normal values (serum creatinine 1.17 mg/dl) seven months after the onset of symptoms. When prescribing rifampicin the physician should investigate previous use of the drug, because re-exposure is a critical factor in predicting the possibility of drug-induced acute renal failure.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.